Donate Now
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Safer Sex & Birth Control » First period after starting pills...Weird?

 - UBBFriend: Email this page to someone!    
Author Topic: First period after starting pills...Weird?
Ro
Neophyte
Member # 110705

Icon 1 posted      Profile for Ro     Send New Private Message       Edit/Delete Post 
Hi everyone! I have a question and I havent been able to find a good answer anywhere!

I started bcp on the 1st of June, didnt really have any symptoms except nausea. I finished the 24 active pills and started the placebos, on day 28(last day of pack) I got my period or withdrawal bleed or whatever it is called..
But it was dark brown..there were a few clots as well.It was lighter than my usual periods but not exactly light..And it lasted for about three days also(usual period was 4-5)..Is this normal?
Since I had never taken bc before I was curious!

Before this cycle I was always irregular, cycles lasted from 16-70 days..so I was pleasantly surprised to see it come on the 28th day..maybe that has something to do with it?

Help!
Thanks [Smile]

Posts: 2 | Registered: Jun 2014  |  IP: Logged | Report this post to a Moderator
Sam W
Scarleteen Volunteer
Member # 108189

Icon 1 posted      Profile for Sam W     Send New Private Message       Edit/Delete Post 
Hi Ro,

So, starting something like the BC pill can cause some changes to menstrual cycle, so that's likely what happened here. If you'd like, you can read in more detail about the common changes and side-effects of the pill here [Smile]

Combined Oral Contraceptives (The Pill)

Posts: 1292 | Registered: Aug 2013  |  IP: Logged | Report this post to a Moderator
Ro
Neophyte
Member # 110705

Icon 1 posted      Profile for Ro     Send New Private Message       Edit/Delete Post 
Yeah, I thought so..I just wanted to hear it from someone else as well..
Since Im here, another question..Is it safe already for me to stop using condoms and him ejaculating inside? Ive read everything online that says from 7 days to 3 months so Im not sure. Also,Im not concerned about STDs since I have been with my boyfriend for 5 years.

Posts: 2 | Registered: Jun 2014  |  IP: Logged | Report this post to a Moderator
Sam W
Scarleteen Volunteer
Member # 108189

Icon 1 posted      Profile for Sam W     Send New Private Message       Edit/Delete Post 
Yes, after one full cycle the pills should be at there full effectiveness. However, you may want to continue to use condoms as a back-up because it will lower the risk of pregnancy further. You may also want to give this a read:
http://www.scarleteen.com/blog/heather_corinna/2013/02/18/after_contraception_or_commitment_why_you_still_gotta_rock_safer_sex

Are you and your partner up to date on your STI testing? Even if you've been with someone monogamously long term, you'll want to get a screening every year.

Posts: 1292 | Registered: Aug 2013  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3